MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 2 MM X 4 CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 2 MM X 4 CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035452040
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/02/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a deployed coil stretched and protruded into the internal carotid (ic) when the microcatheter was removed and a stent was deployed to fix the protrusion.There was no clinical consequence to the patient as a result of the event.
 
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.The subject device was returned without the introducer sheath used during the procedure.Visual inspection of the device revealed that the delivery wire was kinked, likely due to handling.The main coil had stretched as well.Functional testing could not be performed since the introducer sheath was not returned.It is likely that the main coil was damaged during use thus limiting the performance of the coil during the clinical procedure.Therefore, an assignable cause of component failure has been assigned to this investigation.
 
Event or Problem Description

Brand Name
TARGET HELICAL NANO 2 MM X 4 CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key8031310
Report Number3008881809-2018-00472
Device Sequence Number13798104
Product Code HCG
UDI-Device Identifier07613252600374
UDI-Public07613252600374
Combination Product (Y/N)N
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Catalogue NumberM0035452040
Device Lot Number19134920
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2018
Initial Date Received by Manufacturer 10/03/2018
Supplement Date Received by Manufacturer12/11/2018
Initial Report FDA Received Date11/01/2018
Supplement Report FDA Received Date01/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR